Alert archive / Wisconsin / Small Craft Advisories in 2025

Small Craft Advisory 83, NWS Milwaukee, WI

September 19, 2025

NWS Milwaukee, WI issued this small craft advisory at Sep 19, 2025, 3:46 AM CDT. It took effect at Sep 20, 2025, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 3:46 AM CDT (08:46 UTC)
In effect from
Sep 20, 2025, 1:00 AM CDT
Expired
Sep 20, 2025, 4:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 10:05 PM CDT, 5 hours 41 minutes earlier. Its key messages:

  • Patchy fog development in east-central Wisconsin, primarily along the Lake Michigan counties. Local drops in visibility to three quarters of a mile expected.
  • Isolated thunderstorms (15-30% chance) in southwest WI late tonight through Friday. Showers and storms becoming likely for Friday night. Chances for showers and storms continue into early next week along with above normal temperatures.
  • A Small Craft Advisory may be needed from Sheboygan to Winthrop Harbor late Friday night into early Saturday afternoon due to breezy southeast winds and building waves.
  • A Beach Hazard Statement by be needed from Sheboygan County south to Kenosha County due to a High Swim Risk late Friday night into early Saturday afternoon. Persistent breezy southeast winds and building waves are forecast.
Area forecast discussion, Sep 18, 10:05 PM CDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1005 PM CDT Thu Sep 18 2025

.KEY MESSAGES...

- Patchy fog development in east-central Wisconsin, primarily
  along the Lake Michigan counties. Local drops in visibility to
  three quarters of a mile expected.

- Isolated thunderstorms (15-30% chance) in southwest WI late
  tonight through Friday. Showers and storms becoming likely for
  Friday night. Chances for showers and storms continue into
  early next week along with above normal temperatures.

- A Small Craft Advisory may be needed from Sheboygan to
  Winthrop Harbor late Friday night into early Saturday
  afternoon due to breezy southeast winds and building waves.

- A Beach Hazard Statement by be needed from Sheboygan County
  south to Kenosha County due to a High Swim Risk late Friday
  night into early Saturday afternoon. Persistent breezy
  southeast winds and building waves are forecast.

&&

.UPDATE...
Issued 1006 PM CDT Thu Sep 18 2025

Main update to the forecast tonight is to include areas of fog
development downwind of Lake Michigan in the Sheboygan,
Washington, Ozaukee, and Fond du Lac County regions.
Observations have seen generally 3-5 mile visibility within this
fog deck, but a few pockets of visibility down to three
quarters of a mile have also been observed. Cannot rule out very
isolated pockets of dense fog (less than a quarter mile) within
the deck, especially in low lying areas. This fog deck is
expected to slowly expand inland and slightly southward,
dissipating into the late overnight hours tonight and the early
morning hours Friday as winds shift to become easterly and cut
back on the fetch from Lake Michigan.

A few widely scattered showers (20-30% chances) still linger
west of Madison, and are expected to pulse up and down through
the remainder of tonight. Showers will perk up into the morning
hours Friday and begin to produce isolated thunder/lightning.

MH

&&

.SHORT TERM...
Issued 301 PM CDT Thu Sep 18 2025

Tonight through Friday night:

The backdoor cold front and lake breeze has initiated convection
over Manitowoc County into far nrn Sheboygan County. This
development will likely continue for the next few hours so
introduced isold storms for ne Fond du Lac County and nrn
Sheboygan County. Otherwise mid level moisture and brief and
light showers will continue to stream nwd from ern IA toward sw
WI this afternoon and evening. This activity is expected to
increase in coverage and intensity tnt over IA and MN as
vorticity maximums continue to stream nwd around the main upper
trough over ern SD. A sly low level jet of 25 kts and associated
thetae advection will aid in this development. South central WI
will remain on the ern fringes of the expected precipitation
with 20-30 percent chances forecast.

For Fri-Fri nt, the upper trough and weak sfc low over wrn MN
Fri AM will lift into nw MN for Fri nt. A trailing and weak sfc
trough and cold front will move into central or ern IA for Fri
afternoon then to the MS River Fri nt. One or two vorticity
maximums in sly flow aloft will be traversing through the area
along with PWs of 1.3-1.4 inches and MUCAPE of 1000-1500 J/KG.
The models are responding with greater and more widespread QPF.
Showers will become likely (60%) with chances for storms Fri
afternoon west of Madison then 60-80% for all of srn WI Fri nt.

Gehring

&&

.LONG TERM...
Issued 301 PM CDT Thu Sep 18 2025

Saturday through Thursday:

Much of the showers and storms from Fri nt should have exited
ern WI by 12Z Sat, but an upper trough will swing newd from srn
MN to nrn WI. Some PVA will likely move across the region along
with a decaying cold front. 40-60% chances for showers and
storms are forecast but greatest north of Madison. Additional
shortwave troughs, within relatively weak quasi-zonal flow, and
relatively warm, humid, and unstable conditions, will continue
to support 30-50% chances for showers and storms into early
next week. Toward the middle of the week a closed off upper low
or a passing shortwave trough will move across the central USA.
Srn WI could be on the nrn fringes of showers, but only 20%
chances for showers are forecast at this time over far srn WI.

Gehring

&&

.AVIATION...
Issued 1006 PM CDT Thu Sep 18 2025

Light (3 to 6 kt) northeasterly winds are expected to continue
across southern Wisconsin through the remainder of tonight.
Generally VFR conditions continue, with the exception of a fog
bank that has blown in from Lake Michigan in Sheboygan, Fond du
Lac, Washington, Ozaukee, and northern Milwaukee and Waukesha
Counties. Visibilities within this bank have generally remained
between 2 and 4 SM, but local pockets of 1/4 to 3/4 SM
visibility have been reported at SBM. This bank will progress
inland slowly through late tonight, but is expected to begin to
dissipate and lift into the early morning hours Friday as winds
shift to become easterly. This may result in a brief period of
1000-2000 ft cloud decks.

Isolated to widely scattered showers will continue west of MSN
through tonight into Friday, with isolated thunderstorms also
developing into Friday morning. Showers and lowered ceilings
will progress eastward throughout the day Friday, reaching Lake
Michigan counties into the evening hours.

MH

&&

.MARINE...
Issued 301 PM CDT Thu Sep 18 2025

Light to modest northeast winds over the northern half of the
lake will gradually expand into the southern half of the lake into
the early evening with the passage of a weak backdoor cold front.
Light to modest northeast winds are then expected tonight
becoming easterly on Friday. Breezy east to southeast winds will
then prevail Friday night through Saturday morning as Canadian
high pressure strengthens to around 30.4 inches as it moves into
the Lower Great Lakes and southern Quebec, and as low pressure
around 29.9 inches moves from the eastern Dakotas into Minnesota.
Intermittent showers and thunderstorms are expected Friday night
through Sunday. A Small Craft Advisory may be needed late Friday
night into early Saturday afternoon from Sheboygan to Winthrop
Harbor due to breezy southeast winds and building waves.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 18, 10:06 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1006 PM CDT Thu Sep 18 2025

WIZ046-047-051-052-056>060-062>072-200315-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1006 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Slight chances for thunderstorms over southwest Wisconsin late
tonight.

Patchy dense fog in east-central Wisconsin into the late overnight
hours.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There are higher chances for thunderstorms across the region
Friday afternoon and night, then continuing through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-200315-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1006 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A Small Craft Advisory may be needed late Friday night into early
Saturday afternoon for breezy southeast winds and building waves.

There are chances for thunderstorms Friday night into early next
week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200315-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1006 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Slight chances for thunderstorms over central Lake Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There are chances for thunderstorms Friday night into early next
week.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:42 AM CDTBeach Hazards StatementMKXMilwaukee, Ozaukee, Racine, Sheboygan36 hr
Sep 19, 4:10 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette20 min

Nearby

Small Craft Advisories in Wisconsin, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.